Archived

This topic is now archived and is closed to further replies.

ubsueg

excessive sweating

5 posts in this topic

Have been on Metformin 500mg 2X daily for 3 months.

Have been having trouble with alot of sweating.

Is this common with metformin?? No gastro problems

Share this post


Link to post
Share on other sites

How have your sugars been since taking the met? What have your eating habits been? Sounds plausible to me that your body may just be adjusting to some changes and possibly even flushing out toxins?

Share this post


Link to post
Share on other sites

Don't think it is related to metformin. Could be low blood sugars. I get sweaty when my BG is dropping fast. Are you female? Could it be female issues? Write down what you are doing when the sweating occurs. You may find the cause.

Share this post


Link to post
Share on other sites

Also how's your thyroid?

 

Not sure if you a guy or gal ... but I am having hot flashes ... and a gyn told me, get your TSH (thyroid stimulating hormone) checked too, just in case!

Share this post


Link to post
Share on other sites

Lol ... I used to have sweating episodes all the time. Now, since my blood sugars have been more controlled, they are few and far between.

 

Using my meter, I was able to pinpoint the problem, which is when bg fluctuates a lot. When it goes from high to low, your body thinks it is having hypoglycemia (even if the "low" is not that low!) I had an episode the other day when it went from about 170 to 77 in about an hour or so. Huge drop! I had a massive sweating eposide where my shirt was totally soaked and I felt shaky and uncomfortable. So even though 77 is not really that low and would be fine for most people, it is the drop itself that causes problems.

 

I notice when I'm sweating that it's mostly my face, neck and upper chest. My legs and feet are totally dry. I have read that in diabetics, there are issues with your nerves (a variation of neuropathy) where you don't sweat enough in your lower body. Then to compensate, your upper body sweats a ton!

 

I would guess that what is happening for you is that the metformin is altering your bg in some way that is making it slightly unstable. Maybe your bg is rising a lot after eating and then the metformin is dropping you down. This is good (having lower blood sugars is always good :) ) but maybe it is happening too quickly.

 

My advice to you would be to take a look at your diet. How many carbs are you eating and what is your bg 1 or 2 hours after a meal? If you can alter your diet a bit and get your blood sugar lower and more steady througout the day, then you won't have such huge drops caused by medication. Try to stay under 140 at all times if possible. This is better for your body and will help you have smaller fluctuations!

Share this post


Link to post
Share on other sites